Tuberc Respir Dis.  2004 Aug;57(2):193-196. 10.4046/trd.2004.57.2.193.

A Case of Acute Respiratory Distress Syndrome Induced by Injection of Silicone Fluid for Colpoplasty

Affiliations
  • 1Division of Pulmonary and Critical Care Medicine, Department of Medicine, Masan Samsung Hospital Sungkyunkwan University School of Medicine, Republic of Korea. iksooj27@medimail.co.kr

Abstract

Acute respiratory distress syndrome after silicone fluid injection is uncommon. Reasons that organic silicone is inactive in the human body and has low surface tension and is not affected by physical factors such as time or temperature make this material to be widely used as a medical product. However, lately some of its side effects have been noted and also cause respiratory problems in rare occasions. The mechanism is not clear but silicone injection cause one to cough, produce hemoptysis, fever, pleuritic chest pain, and dyspnea, and may even lead to acute respiratory failure. In other countries, these side effects were reported from 1970s and several cases started to appear in Korea from 1990s. We report a 58 years-old female who recovered from acute respiratory distress syndrome after injection of silicone fluid into vaginal wall by a conservative therapy.

Keyword

Silicone fluid; Acute respiratory distress syndrome; Colpoplasty
Full Text Links
  • TRD
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr